Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Gaylord, MI

June 4, 2011Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 4, 2011, 3:42 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 3:42 AM EDT (07:42 UTC)
Expired
Jun 4, 2011, 5:00 AM EDT
In force
78 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 154 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:57 AM EDTTSTM WND GST 519 W Whitefish Point, MIREPORTED AT VERMILION POINT MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS53 KAPX 040742
SVRAPX
MIC033-097-040900-
/O.NEW.KAPX.SV.W.0043.110604T0742Z-110604T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
342 AM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
  MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 500 AM EDT

* AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTH OF WHITEFISH
  POINT TO 9 MILES NORTHEAST OF MUSKALLONGE STATE PARK TO 10 MILES
  NORTH OF SENEY...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITEFISH POINT...SAULT STE. MARIE...TAHQUAMENON FALLS STATE
  PARK...HULBERT...GILCHRIST...ECKERMAN...GARNET...STRONGS...
  REXTON...BAYVIEW CAMPGROUND...THREE LAKES...AND BAY MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4677 8494 4649 8502 4654 8494 4643 8455
      4652 8411 4642 8418 4625 8409 4618 8423
      4617 8422 4618 8412 4591 8442 4597 8465
      4598 8464 4602 8456 4604 8467 4594 8473
      4624 8584 4626 8524 4677 8519
TIME...MOT...LOC 0741Z 297DEG 38KT 4719 8513 4676 8544
          4648 8594
WIND...HAIL 60MPH 1.50IN

$$

LAWRENCE
4 follow-up statements
430 
WWUS34 KAPX 040807
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT SAT JUN 4 2011

MIC033-097-040900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-110604T0900Z/
MACKINAC MI-CHIPPEWA MI-
407 AM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHIPPEWA AND
MACKINAC COUNTIES UNTIL 500 AM EDT...

AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 
ROUGHLY ALONG A LINE FROM WHITEFISH POINT TO 10 MILES NORTH OF 
NEWBERRY...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
 WHITEFISH POINT...SAULT STE MARIE...TAHQUAMENON FALLS STATE         
 PARK...BAYVIEW CAMPGROUND...BRIMLEY...ECKERMAN...RACO...TROUT       
 LAKE...AND RUDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4677 8494 4649 8502 4654 8494 4643 8455
      4652 8411 4642 8418 4625 8409 4618 8423
      4617 8422 4618 8412 4591 8442 4597 8465
      4598 8464 4602 8456 4604 8467 4594 8473
      4624 8584 4626 8524 4677 8519
TIME...MOT...LOC 0804Z 297DEG 38KT 4707 8468 4665 8513
          4643 8561
WIND...HAIL 60MPH 1.50IN

$$

LAWRENCE
768 
WWUS34 KAPX 040833
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EDT SAT JUN 4 2011

MIC097-040838-
/O.CAN.KAPX.SV.W.0043.000000T0000Z-110604T0900Z/
MACKINAC MI-
433 AM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR MACKINAC COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL STAY JUST NORTH 
OF THE MACKINAC COUNTY LINE. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 4670 8502 4651 8504 4648 8500 4650 8495
      4654 8494 4647 8491 4645 8480 4648 8472
      4643 8455 4652 8412 4642 8418 4625 8409
      4620 8423 4617 8423 4615 8436 4626 8523
      4676 8520 4677 8518 4677 8495
TIME...MOT...LOC 0828Z 297DEG 38KT 4695 8435 4653 8480
          4632 8528
WIND...HAIL <50MPH <.50IN

$$

MIC033-040900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-110604T0900Z/
CHIPPEWA MI-
433 AM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHIPPEWA COUNTY UNTIL 500 AM EDT...

AT 426 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ROUGHLY ALONG A LINE 
FROM PARADISE TO NEWBERRY...MOVING EAST AT 45 MPH. PENNY SIZE HAIL 
MAY ALSO ACCOMPANY THESE DAMAGING WINDS...THOUGH THE OVERALL THREAT 
FOR HAIL IS DIMINISHING.

LOCATIONS IMPACTED INCLUDE...
  SAULT STE MARIE...BRIMLEY...BAY MILLS...ECKERMAN...RACO...
  DAFTER...AND SUGAR ISLAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS 
ALSO OCCURRING WITH THESE STORMS.

&&

LAT...LON 4670 8502 4651 8504 4648 8500 4650 8495
      4654 8494 4647 8491 4645 8480 4648 8472
      4643 8455 4652 8412 4642 8418 4625 8409
      4620 8423 4617 8423 4615 8436 4626 8523
      4676 8520 4677 8518 4677 8495
TIME...MOT...LOC 0828Z 297DEG 38KT 4695 8435 4653 8480
          4632 8528
WIND...HAIL 60MPH 0.75IN

$$

LAWRENCE
117 
WWUS34 KAPX 040851
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
451 AM EDT SAT JUN 4 2011

MIC033-040900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-110604T0900Z/
CHIPPEWA MI-
451 AM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHIPPEWA COUNTY UNTIL 500 AM EDT...

AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 29 MILES NORTHEAST OF SAULT STE. MARIE TO BRIMLEY STATE PARK TO 
TROUT LAKE...MOVING SOUTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO 
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SAULT STE MARIE...DAFTER...RUDYARD...KINROSS...DONALDSON...
  BARBEAU...KELDEN...  MUNUSCONG...PICKFORD...SUGAR ISLAND...
  KINCHELOE AND MCCARRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4667 8502 4651 8504 4648 8500 4649 8493
      4647 8491 4645 8483 4648 8472 4643 8455
      4652 8412 4642 8418 4625 8409 4620 8423
      4617 8423 4615 8436 4626 8523 4665 8514
TIME...MOT...LOC 0850Z 297DEG 38KT 4684 8405 4642 8450
          4621 8498
WIND...HAIL 60MPH 0.75IN

$$

LAWRENCE
159 
WWUS34 KAPX 040901
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
501 AM EDT SAT JUN 4 2011

MIC033-040910-
/O.EXP.KAPX.SV.W.0043.000000T0000Z-110604T0900Z/
CHIPPEWA MI-
501 AM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHIPPEWA COUNTY
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT FOR DAMAGING 
WINDS. HOWEVER...BRIEF WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE ON THE 
LEADING EDGE OF THIS LINE OF STORMS AS IT CONTINUES TO PUSH 
SOUTHEAST THROUGH CHIPPEWA COUNTY.

LAT...LON 4667 8502 4651 8504 4648 8500 4649 8493
      4647 8491 4645 8483 4648 8472 4643 8455
      4652 8412 4642 8418 4625 8409 4620 8423
      4617 8423 4615 8436 4626 8523 4665 8514
TIME...MOT...LOC 0851Z 297DEG 38KT 4683 8403 4641 8449
          4620 8497
WIND...HAIL <50MPH <.50IN

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:12 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 1:12 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
112 AM EDT SAT JUN 4 2011

.SYNOPSIS.../ISSUED AT 334 PM/

LOW PRESSURE OVER THE NORTHERN PLAINS LIFTS TO NEAR HUDSON BAY BY
LATE EVENING. THE TRACK OF THIS SYSTEM WILL DRAG A COLD FRONT
THROUGH NORTHERN MICHIGAN TONIGHT... PROVIDING INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS. IN THE WAKE OF THIS SYSTEM...HIGH
PRESSURE WILL ONCE AGAIN ARRIVE LATER SATURDAY INTO
SUNDAY...SETTING UP A RETURN TO DRY WEATHER ALONG WITH QUITE
PLEASANT TEMPERATURES.

DL/NS

&&

.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT

UPPER LEVEL RIDGE AXIS EXTENDS FROM THE MID MISSISSIPPI VALLEY
NORTHEASTWARD THRU LAKE MICHIGAN LATE THIS EVENING. JUST UPSTREAM...
AN APPROACHING COLD FRONT HAS REACHED THE UPPER MISSISSIPPI VALLEY.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG
AND AHEAD OF THAT FRONT...IMPACTING MAINLY THE ARROWHEAD OF
MINNESOTA...NRN WISCONSIN AND UPPER MICHIGAN. SOME SHOWER ACTIVITY
HAS BEEN TRYING TO SURVIVE THE TRIP ACROSS THE LAKE INTO THE DRIER
MORE STABLE AIRMASS ENTRENCHED ACROSS ERN UPR AND NRN LWR
MICHIGAN...BUT MUCH OF THIS WEAK CONVECTION HAS DIED BEFORE REACHING
OUR CWA THUS FAR. FURTHER UPSTREAM WITHIN THE TORNADO WATCH...
CONVECTION HAS BEEN RATHER LACK-LUSTER SO FAR THIS EVENING. HARD TO
SAY EXACTLY WHY VERY LITTLE HAS HAPPENED GIVEN STRONG SURFACE-BASED
INSTABILITY...A PRONOUNCED 850 MB THETA E RIDGE AND A STRONG/VEERING
VERTICAL WIND PROFILE. MID LEVEL WARM AIR MIGHT BE THE CULPRIT...
SERVING TO DIMINISH AVAILABLE INSTABILITY. CERTAINLY WE ARE QUICKLY
LOOSING ANY LOW LEVEL DIURNAL INSTABILITY WITH SUNSET. THE ONE AREA
OF STRONG/SVR CONVECTION THAT HAS DEVELOPED OVER THE PAST HOUR IS
NOW MOVING THRU WRN LAKE SUPERIOR...AND APPEARS TO BE ALIGNED WITH
THE INITIAL STAGES OF MID LEVEL COOLING. LATEST NAM SHOWS 700 MB
TEMPS HAVE FALLEN TO AROUND 7 C WITHIN THIS REGION...WHILE 700 MB
TEMPS AT GRB ARE STILL AROUND 12 C PER 00Z SOUNDING. THIS RIDGE OF
MID LEVEL WARM AIR WILL SLIDE THRU LWR MICHIGAN WITHIN THE NEXT
SEVERAL HOURS...PUSHING OUR BETTER CHANCE FOR STORMS AND ANY
POTENTIAL FOR SVR WX WELL INTO THE OVERNIGHT HOURS. WILL MAKE SOME
ADJUSTMENTS TO WX/POP FOR THE BALANCE OF THE NIGHT...AND WILL
CERTAINLY KEEP A CLOSE EYE ON THE EVOLUTION OF UPSTREAM STORMS AS
THAT COOLER MID LEVEL AIR GRADUALLY WORKS ITS WAY INTO OUR CWA VERY
LATE TONIGHT THRU SATURDAY MORNING PRIOR TO FROPA.

RUNYAN

&&

.LONG TERM.../ISSUED AT 334 PM/...SATURDAY AND BEYOND

THE CONTROLLING LARGE-SCALE FEATURES THROUGH THE LONG TERM PORTION
OF THE FORECAST INCLUDE A NEGATIVE NAO WITH IMPLIED BLOCKING OVER
GREENLAND AND THE NORTHWEST ATLANTIC.  THIS WILL ALLOW A VORTEX TO
PRETTY MUCH MAINTAIN ITS LOCATION NEAR HUDSON BAY THROUGH MID TO
LATE NEXT WEEK.  AT THE SAME TIME AN IMPRESSIVE CYCLONE IS DIVING
SOUTHEAST JUST WEST OF THE WESTERN COAST OF NOAM TODAY AND WILL FEED
THE DEVELOPMENT OF A CUTOFF LOW OVER THE SOUTHWESTERN STATES THIS
WEEKEND.  MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THAT THIS
CUTOFF WILL REMAIN FAIRLY PROGRESSIVE...EJECTING EAST EARLY NEXT
WEEK.  SO...AFTER A PERIOD OF QUITE NORTHWEST FLOW UNDER THE
INFLUENCE OF THE HUDSON BAY VORTEX THROUGH THE WEEKEND...OUR WEATHER
WILL BECOMING INCREASINGLY ACTIVE HEADING INTO NEXT WEEK WITH THE
APPROACH OF THE EJECTING WESTERN WAVE.

INITIAL CONCERNS WILL BE WITH POTENTIAL MCS ACTIVITY TO START THE
PERIOD...AND TIMING IT/S EXIT FROM THE CWA.  THERE IS REASONABLE
AGREEMENT THAT ANY CONVECTION THAT DEVELOPS WILL STILL BE IN THE
VICINITY OF NORTHERN LOWER TO START THE DAY.  ALSO IN GOOD AGREEMENT
IS THAT THE LOW-LEVEL FRONT WILL BE UPSTREAM OF THE AREA AND WILL
LIKELY NOT CLEAR MY SOUTHEAST ZONES UNTIL MID-LATE AFTERNOON.
SO...THIS SPELLS TWO PRECIPITATION CHANCES...ONE WITH THE LIKELY
DECAYING MCS...AND THE SECOND WITH POTENTIAL REDEVELOPMENT OVER
SOUTHEASTERN AREAS.  HAVE EXTENDED POPS THROUGH MID AFTERNOON FROM
KCAD-KGOV-KAPN SOUTH AND EAST FOR THE LATTER POSSIBILITY.  AS FOR
THE MORNING MCS...WILL EXPAND POPS BACK TO THE NORTH AND WEST TO
ACCOUNT FOR THE SLOWING GUIDANCE TREND AND FRONTAL POSITION AT
12Z...BUT MAINTAIN ONLY CHC CATEGORY POPS DURING THE TYPICAL DIURNAL
CONVECTIVE MINIMUM WHICH AGAIN SHOULD YIELD A DECAYING PRECIPITATION
SHIELD TO START THE DAY.  WITH DRIER AIR NOT ARRIVING UNTIL
LATE...THE DAY WILL FEEL PRETTY SUMMERY WITH HIGHS OVER NORTHERN
LOWER MAKING A RUN AT 80 AWAY FROM THE LAKES WITH DEWPOINTS WELL
INTO THE 60S.

BUBBLE HIGH SETTLES OVERHEAD SATURDAY NIGHT AND SUNDAY WITH LIGHT
WINDS AND GRADUAL DRYING.  THIS WILL YIELD A MUCH COOLER NIGHT
SATURDAY NIGHT...BUT STILL LIKELY ABOVE NORMAL GIVEN RESIDUAL LOW
LEVEL MOISTURE.  LOWS IN THE UPPER 40S TO LOWER 50S SUPPORTED BY
WEIGHTED CONSENSUS GUIDANCE LOOK VERY GOOD.  COOLER TEMPS ALOFT ALSO
INDICATE COOLER DAYTIME HIGHS ON SUNDAY AND WITH THE DRIER LOW LEVEL
AIRMASS EXPECT A VERY COMFORTABLE DAY WITH HIGHS IN THE LOWER TO
MIDDLE 70S UNDER 10-15 MPH NORTHWEST WINDS.

WE SHOULD BE ABLE TO SQUEAK OUT ANOTHER DRY NIGHT SUNDAY NIGHT AS
THE AFOREMENTIONED BUBBLE HIGH SLIDES EAST OF OUR AREA.  GIVEN THE
POSITION OF THE SURFACE HIGH...EXPECT INTERIOR LOCATIONS TO FALL
WELL INTO THE 40S FOR LOWS WITH AREAS CLOSER TO THE LAKE MICHIGAN
COAST ONLY FALLING TO NEAR 50 GIVEN A DEVELOPING SOUTHWESTERLY
BREEZE TOWARDS DAYBREAK.  I COULD SEE SOME BUST POTENTIAL ON THE
INTERIOR LOWS AS UPSTREAM CONVECTION OVER MN/IA/WI COULD SPILL SOME
MID/UPPER LEVEL CLOUDINESS OVERHEAD.  THEREFORE...WILL STAY A SHADE
ABOVE THE COOLEST GUIDANCE IN MOST LOCATIONS.

OUR NEXT CONVECTIVE EVENT COMES MONDAY/MONDAY NIGHT AS A WEAK
IMPULSE IN THE NORTHWESTERLY FLOW ALOFT PUSHES A COLD FRONT THROUGH
THE REGION.  THE RETURN FLOW AHEAD OF THIS FEATURE IS LACK-LUSTER AT
BEST WITH SKINNY CAPE PROFILES ALONG WITH LIMITED SURFACE
DEWPOINTS.  ALSO...OUR POSITION WELL EAST OF THE MID LEVEL RIDGE
AXIS SHEDS SOME DOUBT ON A SIGNIFICANT CONVECTIVE THREAT.
HOWEVER...IT USUALLY DOESN/T TAKE MUCH OF A FEATURE TO SPAWN
PRECIPITATION THIS TIME OF YEAR...AND WITH THE CONVECTION INITIATION
REGION OVER MN/IA SHOWING MUCH MORE FAVORABLE CONVECTIVE
PARAMETERS...DO THINK THAT SOMETHING IS LIKELY TO DEVELOP AD MOVE
TOWARDS OUR REGION.  WILL CONTINUE CHC POPS FOR THIS PERIOD...BUT AT
THIS TIME FEEL THE THREAT FOR SEVERE WEATHER DURING THIS PERIOD IS
LOW.

GUIDANCE IS HONING IN ON A RESPITE IN THE SHOWER/THUNDERSTORM
ACTIVITY ON TUESDAY AS A WEAK COLD FRONT PUSHES THROUGH THE AREA
LATE MONDAY NIGHT WITH BRIEF RIDGING DEVELOPING OVERHEAD.  HAVE
DECIDED TO REMOVE POPS FOR THE 12Z TUESDAY-12Z WEDNESDAY PERIOD AND
WHILE THERE IS INHERENT UNCERTAINTY GIVEN THAT WE/RE DEALING WITH
CONVECTION...I DO EXPECT A BREAK BETWEEN THE ACTIVITY MONDAY AND
THAT WHICH OCCURS LATER IN THE WEEK AS THE WESTERN TROUGH EJECTS.

AS WE MOVE TO THE SECOND HALF OF THE WEEK...CONDITIONS WILL BECOME
MORE UNSETTLED ONCE AGAIN AS THE SHORT WAVE RIDGE AXIS PASSES EAST
OF OUR LONGITUDE WITH DEVELOPING DEEP SOUTHWESTERLY FLOW WITH
IMPULSES EMBEDDED WITHIN THIS FLOW BEING RESPONSIBLE FOR WHAT WILL
LIKELY BE MORE THAN ONE BOUT OF SHOWERS AND THUNDERSTORMS.  WILL
CONTINUE MAINTAINING HIGHER POPS OVER EASTERN UPPER ON WEDNESDAY AS
RIDGE-RIDER ACTIVITY MAY VERY WELL REMAIN NORTH OF NORTHERN LOWER.
BEHIND THIS INITIAL IMPULSE...HOWEVER...THE PRIMARY BAROCLINIC ZONE
WILL BE SOMEWHERE IN OUR GENERAL VICINITY AND BELIEVE ALL LOCATIONS
ARE EQUALLY UNDER THE GUN.  TEMPERATURES CERTAINLY LOOK TO MODERATE
FOR WEDNESDAY/THURSDAY UNDER THE AFOREMENTIONED SOUTHWESTERLY FLOW
WITH HIGHS IN THE MID-UPPER 70S BEING A FEW DEGREES ABOVE NORMAL.
WILL TREND TEMPERATURES BACK TOWARDS CLIMATOLOGY FOR THE DAY FRIDAY
GIVEN UNCERTAINTY IN WHETHER PRIMARY BAROCLINIC ZONE WILL RESIDE
NEAR OR EVEN POTENTIALLY SOUTH OF THE REGION.

ARNOTT

&&

.MARINE.../ISSUED AT 334 PM/

PRETTY QUIET ON THE MARINE-FRONT LATE THIS AFTERNOON WITH ONLY
ONGOING FLAGS BEING SMALL CRAFTS FOR WHITEFISH BAY.  THESE SHOULD
COME DOWN TONIGHT AS WINDS WEAKEN WITH ARRIVING COLD FRONT.
CLEARLY...HOWEVER...THERE IS A THREAT FOR LOCALLY STRONG TO
POTENTIALLY DAMAGING WINDS IF A SQUALL LINE ORGANIZES AND MOVES
THROUGH THE AREA OVERNIGHT.

AFTER CONVECTION PASSES SOUTHEAST OF THE REGION ON SATURDAY...WINDS
SHOULD REMAIN QUITE LIGHT WITH CURRENT GRIDS REFLECTING WINDS
BELOW SMALL CRAFT LEVELS INTO EARLY NEXT WEEK.

ARNOTT

&&

.AVIATION.../ISSUED AT 112 AM/...VALID FOR 06Z TAFS

UNCERTAINTY REMAINS REGARDING EVENTUAL COVERAGE OF SHOWERS AND
THUNDERSTORMS FOR THE TERMINAL SITES OVERNIGHT...IN ADVANCE OF A
COLD FRONT APPROACHING THE REGION. REGIONAL RADARS SHOW STORMS
ONGOING ACROSS THE WESTERN U.P. AND LAKE SUPERIOR...AND SUSPECT
THESE WILL CONGEAL INTO SOME SORT OF BROKEN LINE THROUGH 2-4
AM...BEFORE MAKING A RUN TOWARD MOST OF THE TERMINAL SITES LATE
TONIGHT. GIVEN UNCERTAINTY HOWEVER...WILL SHOW NO RESTRICTIONS TO
VISBY OR CEILINGS...THOUGH CERTAINLY COULD BE A BRIEF PERIOD OF IFR
WITHIN ANY HEAVIER STORMS. IN THE WAKE OF ANY PRECIPITATION...SHOULD
SEE A PERIOD OF MVFR CEILINGS DEVELOP AS MOISTURE POOLS IN ADVANCE
OF THE APPROACHING COLD FRONT...WITH CEILINGS LIFTING QUICKLY AROUND
MIDDAY AS DRIER AIR BEGINS TO ARRIVE. THE LONE EXCEPTION WILL BE
APN...WHERE A LATE DAY SHOWER MAY REDEVELOP AHEAD OF THE FRONT...
BEFORE SKIES CLEAR OUT WITH LIGHT WINDS TONIGHT AS HIGH PRESSURE
ARRIVES.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 3, 10:07 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EDT FRI JUN 3 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1007 PM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS OVERNIGHT ACROSS EASTERN UPPER
AND MUCH OF NORTHERN LOWER MICHIGAN. THE GREATEST THREAT FOR STORMS
WILL OCCUR BETWEEN 3 AM AND 8 AM. DAMAGING WIND GUSTS WILL BE THE
MAIN SEVERE WEATHER THREAT...ALTHOUGH SOME STORMS ARE ALSO CAPABLE
OF PRODUCING HAIL OF UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LINGERING CHANCE FOR A THUNDERSTORM ACROSS NORTHEAST
LOWER MICHIGAN ON SATURDAY. THERE ARE ALSO CHANCES FOR THUNDERSTORMS
MONDAY AND MONDAY NIGHT...AND AGAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

AJS/RUNYAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:44 AM EDTSpecial Marine WarningAPX91 min
Jun 4, 6:58 AM EDTSpecial Marine WarningAPX62 min
Jun 4, 7:40 AM EDTSpecial Marine WarningAPX90 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.